Alert archive / California / Wind Advisories in 2005
Wind Advisory 12, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 2, 2005, 7:14 PM PST for Riverside County, San Bernardino County, San Diego County, California. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2005, 7:14 PM PST (03:14 UTC)
- Expired
- Dec 3, 2005, 10:00 AM PST
- In force
- 15 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 3.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -160 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 030321 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 714 PM PST FRI DEC 2 2005 ...A WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT FOR THE MOUNTAINS OF SOUTHWEST CALIFORNIA... .WIND ADVISORY HAS EXPIRED IN THE HIGH DESERTS AND THE SANTA ANA MOUNTAINS. CAZ055-056-058-030800- /O.EXP.KSGX.WI.Y.0011.000000T0000Z-051203T0300Z/ /O.NEW.KSGX.WI.Y.0012.051203T0314Z-051203T0800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 714 PM PST FRI DEC 2 2005 ...WIND ADVISORY HAS EXPIRED IN THE SANTA ANA MOUNTAINS AND THE APPLE AND LUCERNE VALLEYS... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT IN THE HIGHER MOUNTAINS... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY FOR THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS. AREAS OF WEST WINDS FROM 25 TO 35 MPH WITH LOCAL GUSTS TO NEAR 50 MPH ARE LIKELY THROUGH MIDNIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ057-060-030415- /O.EXP.KSGX.WI.Y.0011.000000T0000Z-051203T0300Z/ SANTA ANA MOUNTAINS AND FOOTHILLS-APPLE AND LUCERNE VALLEYS- 714 PM PST FRI DEC 2 2005 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ WIND GUSTS AT 7 PM... JULIAN......27 MPH RANCHITA....39 MPH MOEDE
3 follow-up statements
000 WWUS76 KSGX 030755 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1155 PM PST FRI DEC 2 2005 ...THE WIND ADVISORY HAS BEEN EXTENDED INTO SATURDAY MORNING FOR ALL MOUNTAINS OF EXTREME SOUTHWEST CALIFORNIA... .STRONG JET STREAM WINDS IN THE UPPER ATMOSPHERE...AND SURFACE PRESSURE GRADIENTS WILL SUPPORT STRONG AND GUSTY WINDS OVER THE MOUNTAINS OF SOUTHWEST CALIFORNIA THROUGH EARLY SATURDAY. THE STRONGEST WINDS ARE EXPECTED TO DIMINISH SATURDAY MORNING AS SUPPORT WEAKENS...BUT IT WILL REMAIN BREEZY THROUGHOUT THE DAY. CAZ055-056-058-031300- /O.EXT.KSGX.WI.Y.0012.000000T0000Z-051203T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 1155 PM PST FRI DEC 2 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST SATURDAY. THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXTENDED THE WIND ADVISORY FOR THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS UNTIL 10 AM SATURDAY MORNING. AREAS OF WEST WINDS FROM 25 TO 35 MPH WITH LOCAL GUSTS TO NEAR 50 MPH ARE LIKELY THROUGH SATURDAY MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ JAD
000 WWUS76 KSGX 031252 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 452 AM PST SAT DEC 3 2005 ...A WIND ADVISORY CONTINUES UNTIL 1000 AM THIS MORNING FOR ALL MOUNTAINS OF EXTREME SOUTHWEST CALIFORNIA... .STRONG JET STREAM WINDS IN THE UPPER ATMOSPHERE...AND SURFACE PRESSURE GRADIENTS WILL SUPPORT AREAS OF STRONG AND GUSTY WINDS OVER THE MOUNTAINS OF SOUTHWEST CALIFORNIA THIS MORNING. THE STRONGEST WINDS ARE EXPECTED TO DIMINISH BY MID MORNING AS SUPPORT WEAKENS...BUT IT WILL REMAIN BREEZY THROUGHOUT THE DAY. CAZ055-056-058-031800- /O.CON.KSGX.WI.Y.0012.000000T0000Z-051203T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 452 AM PST SAT DEC 3 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. WIND ADVISORY FOR THE SAN BERNARDINO...RIVERSIDE...AND SAN DIEGO COUNTY MOUNTAINS UNTIL 10 AM THIS MORNING. AREAS OF WEST WINDS FROM 25 TO 35 MPH WITH LOCAL GUSTS TO NEAR 50 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ JAD
000 WWUS76 KSGX 031741 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 941 AM PST SAT DEC 3 2005 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... .UPPER LEVEL WINDS HAVE DECREASED AS WELL AS SURFACE WINDS TO BELOW ADVISORY STRENGTH AND THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE. WINDS WILL CONTINUE TO BE LOCALLY BREEZY IN THE MOUNTAINS TODAY. CAZ055-056-058-031845- /O.EXP.KSGX.WI.Y.0012.000000T0000Z-051203T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 941 AM PST SAT DEC 3 2005 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING. THE WIND ADVISORY FOR THE SAN BERNARDINO...RIVERSIDE...AND SAN DIEGO COUNTY MOUNTAINS WILL EXPIRE AT 10 AM PST THIS MORNING. WINDS WILL BE DECREASING THROUGH THE DAY WITH LOCAL WEST WINDS 15 TO 25 MPH THIS MORNING. $$ WHITLOW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 2, 2:30 PM PST, 4 hours 44 minutes earlier.
Area forecast discussion, Dec 2, 2:30 PM PST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PST FRI DEC 2 2005 .SYNOPSIS...A WEAKENING STORM SLOWLY APPROACHING FROM THE NORTHWEST WILL BRING A CHANCE OF SHOWERS THROUGH THIS EVENING AND LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS. RESIDUAL MOISTURE WILL CAUSE PARTLY CLOUDY SKIES SATURDAY. OFFSHORE FLOW WILL BRING MOSTLY SUNNY DAYS AND MOSTLY CLEAR COLD NIGHTS NEXT WEEK. LOCAL GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES AT TIMES NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. THERE WERE AREAS OF DENSE FOG IN THE COASTAL AREAS AND WRN INLAND VALLEYS THIS MORNING. OTHERWISE...VARIABLE CLOUDINESS TODAY. THERE A FEW SHOWERS IN THE NRN PART OF OUR AREA. THE 12Z NKX SOUNDING HAD AN INVERSION BASED NEAR 1400 FT AND SHOWED THE HIGH LEVEL MOISTURE WITH MODERATELY STRONG WLY WINDS ALOFT. ONSHORE GRADIENTS WITH ABOUT 8 MB SAN-DAG AND 4 MB SAN-IPL. THE UPPER TROUGH AND JET WILL WEAKEN AND SLOWLY SAG SOUTH THROUGH TONIGHT. THIS WILL CONTINUE A CHANCE OF SHOWERS IN MOST AREAS W OF THE MOUNTAINS AND A SLIGHT CHANCE IN THE DESERTS. THE BEST CHANCE OF PRECIP WILL STILL BE IN THE NRN ZONES AND WILL GO WITH AREA COVERAGE THERE. THE STRONG WINDS ALOFT AND STRONGER GRADIENTS WILL CONTINUE LOCAL STRONG GUSTY WINDS...MAINLY AT THE HIGHER ELEVATIONS AND NRN DESERTS THROUGH THIS EVENING. CURRENT WIND ADVISORIES LOOK OK...ALTHOUGH THERE COULD BE LOCAL GUSTS TO NEAR WARNING STRENGTH IN THE SBD MOUNTAINS. THE SNOW LEVEL WILL BE ABOVE 7000 FT DURING THE BULK OF ANY PRECIP. LINGERING MOISTURE AND WLY FLOW COULD RESULT IN A FEW SHOWERS SAT MORNING...MAINLY IN SAN COUNTY FROM ISLAND EFFECTS BUT WILL KEEP ANY SIGNIFICANT POPS OUT OF THE FORECAST FOR NOW. RAINFALL TOTALS SHOULD GENERALLY BE LESS THAN A QUARTER OF AN INCH WITH A HALF INCH POSSIBLE IN THE OROGRAPHICALLY FAVORED W FACING MOUNTAIN SLOPES OF THE NRN MOUNTAINS. OFFSHORE LOW LEVEL FLOW AND DRY NW FLOW ALOFT SUN AND MON FOR MOSTLY CLEAR SKIES. WARMER DAYS W OF THE MOUNTAINS. COLD NIGHTS IN AREAS PROTECTED FROM THE WINDS. LOCAL GUSTY WINDS THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS SUN AND MON...MAINLY IN THE MORNINGS AND GENERALLY BELOW ADVISORY STRENGTH. HOWEVER...COULD HAVE A FEW ADVISORY STRENGTH GUSTS IN THE USUAL AREAS BELOW THE CAJON PASS AND SNA MOUNTAINS. LONGER RANGE PROGS INDICATE WEAK OFFSHORE FLOW WITH A FEW HIGH CLOUDS THROUGH MID WEAK. A DRY SHORT WAVE MOVING THROUGH TOWARD THE END OF NEXT WEEK SHOULD REINTENSIFY THE OFFSHORE FLOW AND BRING MORE HIGH CLOUDS. && .AVIATION...THE FRONT WAS MOVING INTO ORANGE COUNTY EARLY THIS AFTERNOON. EXPECT IT TO MOVE INTO KSNA ABOUT 22-00ZZ AND INTO KSAN BY 00-02Z. FRONT WILL WEAKEN AS IT MOVES SOUTH. CEILINGS EXPECTED TO BE VARIABLE AND LOWER WHEN THE RAIN MOVES IN LATER THIS AFTERNOON AND EVENING. EXPECT RAIN WILL TURN TO SHOWERS TONIGHT AND MOVE OUT BY 12Z SATURDAY. WINDS AT 5K FT...WEST 20 TO 25 KT...BECOMING NORTHWEST TO NORTH 10 TO 15 KT SATURDAY MORNING AND AFTERNOON. WINDS AT 10K FT...WEST 40 TO 45 KT...BECOMING NORTHWEST 30 KT SATURDAY MORNING AND AFTERNOON. && .SGX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY IN EFFECT UNTIL 7 PM PST TODAY FOR ALL MOUNTAINS AND THE NORTHERN DESERT AREAS OF SOUTHWEST CALIFORNIA...SEE LAXNPWSGX. && PUBLIC...ATKIN AVIATION...WHITLOW
Hazardous weather outlook, Dec 2, 9:00 AM PST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PST FRI DEC 2 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-031200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 900 AM PST FRI DEC 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. STRONG GUSTY WINDS IN THE MOUNTAINS AND NORTHERN DESERTS. AREAS OF WEST WINDS OF 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH INTO THIS EVENING. A WIND ADVISORY IS IN EFFECT FOR ALL MOUNTAIN AND NORTHERN DESERT AREAS. SEE LAXNPWSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ATKIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 12:36 PM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 45 hr |
Nearby
Wind Advisories in California, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.